MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; HEAD, HUMERAL, OFFSET, 50-18

ENCORE MEDICAL L.P. TURON SHOULDER; HEAD, HUMERAL, OFFSET, 50-18
Model Number 520-50-118
Health Effect - Clinical Code Pain (1994)
Date of Event 12/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery -the patient was in pain and too tight.The surgeon performed a head and neck exchange; downsized the head.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to pain.The previous surgery and the revision detailed in this investigation occurred over 9 months and 14 days apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There was a non-conforming material report (ncmr)# 34688 associated with part# 520-50-118, glenoid, head, humeral, offset, 50-18, which documents a nonconformance that out of 15 quantity lot 1 item was rejected due to multiple dings on inner wall above the laser etch and it was scraped, 3 other items were rejected due to multiple scratches on polished surface and the parts were accepted after rework with suitable operations.All items in the lot met the design, fit and function requirements and were accepted.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to pain.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: degenerative bone disease, patient bone deterioration, excessive range of motion, soft tissue impingement, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
HEAD, HUMERAL, OFFSET, 50-18
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8180914
Report Number1644408-2018-01156
Device Sequence Number11241656
Product Code KWS
UDI-Device Identifier00888912025058
UDI-Public(01)00888912025058
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/22/2022
Device Model Number520-50-118
Device Catalogue Number520-50-118
Device Lot Number934C1126
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000, LOT 878C1741; 520-00-000, LOT 878C1741
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR